# SDR 99UAL900244

- Difficulty date: April 27, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N163UA
- Make and model: Boeing 747238B
- Aircraft serial: 21353
- Engine: Pwa JT9D7J
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: DE
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

OIL SMELL PERMEATED THE ENTIRE CABIN AND COCKPIT DURING DESCENT.  *S/D*  FOUND OIL RESIDUE ON NR 1 ACM.  REPLACED ACM, NO OIL LEAKS FOUND.  INVESTIGATION REVEALED ACM INGESTED FOD, NO DAMAGE FOUND, THE OIL SEALS WERE INTACT.  A 2ND ACM WAS REMOVED, DISASSEMBLED AND TESTED, NO LEAKS FOUND.  ACM'S WERE NOT THE CAUSE OF THE SMELL.  NR 2 MAIN ENGINE WAS REPLACED ON 5/2.  AFTER THE REPLACEMENT OF 2 ACMS, 2 PACK BURNOUTS, SMELL STILL EXISTED.  AFTER NR 2 ENGINE REPLACEMENT THE OIL SMELL DISAPPEARED.  THE NR 2 ENGINE WAS LIKELY THE CAUSE OF THE OIL SMELL.
